Alert archive / Louisiana / Special Weather Statements in 2012
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Aug 7, 2012, 7:34 PM CDT for Cameron Parish, Louisiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2012, 7:34 PM CDT (00:34 UTC)
- Expired
- Aug 7, 2012, 8:00 PM CDT
- In force
- 26 min
- Issued by
- NWS Lake Charles, LA
County Cameron Parish, LA
The radar
The Lake Charles radar (KLCH), 29 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.6 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1744 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1277 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
397 WWUS84 KLCH 080034 SPSLCH SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 734 PM CDT TUE AUG 7 2012 LAZ074-080100- EAST CAMERON LA- 734 PM CDT TUE AUG 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CAMERON PARISH UNTIL 800 PM CDT... AT 728 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 4 MILES NORTHEAST OF GIBBSTOWN...MOVING SOUTHWEST AT 5 MPH. A LARGE FUNNEL CLOUD WAS ALSO REPORTED WITH THIS STORM. THE DEVELOPMENT OF TROPICAL FUNNEL CLOUDS...ESPECIALLY WHERE RAIN COOLED BOUNDARIES ...KNOWN AS OUTFLOW BOUNDARIES...AND THE SEABREEZE COLLIDE WILL CONTINUE IN THIS AREA. THESE TROPICAL FUNNEL CLOUDS ARE USUALLY SHORT-LIVED AND DO NOT REACH THE GROUND. IF THE FUNNEL CLOUD BECOMES MORE SEVERE AND REACHES THE GROUND...MINOR DAMAGE MAY OCCUR...AND A TORNADO WARNING WILL LIKELY BE ISSUED. * THE STRONG THUNDERSTORM WILL BE NEAR... GIBBSTOWN AND SWEET LAKE BY 800 PM... ALSO...THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. LAT...LON 2984 9296 2996 9318 3003 9304 2999 9293 $$ RUA
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Aug 7, 6:34 PM CDT, 1 hour earlier.
Area forecast discussion, Aug 7, 6:34 PM CDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 634 PM CDT TUE AUG 7 2012 .DISCUSSION... FOR THE 08/00Z TAF ISSUANCE. && .AVIATION... A FEW POP-UP SHOWERS AND THUNDERSTORMS CONTINUE ACROSS THE AREA. THE BEST CHANCE TO SEE THUNDERSTORM DEVELOPMENT WILL BE IN THE KAEX AREA WITH AN OUTFLOW BOUNDARY NEARING THAT TERMINAL. WILL PLACE VCTS FOR KAEX TERMINAL TO COVER THAT WITH VCSH AT ALL OTHER TERMINALS. ACTIVITY SHOULD DIMINISH AFTER SUNSET WITH LOSS OF DAYTIME HEATING. WITH NORTHERLY FLOW ALOFT...WILL HAVE TO WATCH ANY CONVECTION THAT DEVELOPS LATER TONIGHT TO THE NORTH AND NORTHWEST...AT THIS TIME WILL LEAVE OUT OF TAFS. MAINLY VFR CONDITIONS EXPECTED FOR THE OVERNIGHT...WITH THE EXCEPTION OF BRIEF MVFR VISIBILITIES DUE TO PATCHY FOG AT SITES THAT RECEIVE RAINFALL. AGAIN ON WEDNESDAY AFTERNOON...WITH DAYTIME HEATING AND PLENTY OF MOISTURE...EXPECTED A FEW SHOWERS AND THUNDERSTORMS TO DEVELOP. RUA && .PREV DISCUSSION... /ISSUED 344 PM CDT TUE AUG 7 2012/ DISCUSSION... MID-AFTERNOON SFC ANALYSIS SHOWS HIGH PRESSURE PARKED OVER THE SERN CONUS KEEPING THE FORECAST AREA UNDER A LIGHT AND VARIABLE FLOW...WHILE A FRONTAL BOUNDARY IS ANALYZED FROM THE SRN PLAINS ACROSS THE MISSISSIPPI VALLEY TO THE OHIO VALLEY. WATER VAPOR IMAGERY SHOWS TROFFING OVER THE ERN CONUS...WITH ONE SHORTWAVE CROSSING THE MID-MISSISSIPPI VALLEY WHILE ANOTHER IS SEEN FARTHER UPSTREAM OVER THE NRN PLAINS. REGIONAL 88DS SHOW SMALL SHOWERS AND STORMS FINALLY BECOMING A LITTLE MORE SCATTERED ABOUT ACROSS THE REGION THIS AFTERNOON...OTHERWISE SKIES REMAIN PARTLY CLOUDY WITH TEMPS IN THE LOWER/MID 90S. EARLY PART OF THE FORECAST REMAINS MOSTLY UNCHANGED WITH THE AREA REMAINING UNDER THE INFLUENCE OF THE SFC RIDGE TO OUR EAST AND THE WEAK TROFFING ALOFT ALONG THE EAST COAST. DAYTIME HEATING WILL COMBINE WITH A MOIST UNSTABLE AIRMASS TO LEAD TO AT LEAST WIDELY SCATTERED MAINLY AFTERNOON/EVENING CONVECTION THROUGH MID-WEEK. FORECAST SOUNDINGS INDICATE SLIGHTLY BETTER MOISTURE ACROSS THE ERN 1/2 OF THE FORECAST AREA THE NEXT FEW DAYS SO AM CARRYING SLIGHTLY HIGHER POPS FOR THIS REGION. TEMPS SHOULD AGAIN CLIMB WELL INTO THE 90S EACH AFTERNOON...ESPECIALLY ACROSS THE NRN 1/2 OF THE AREA. BY THE LATTER PART OF THE WEEK THE STRONGER UPSTREAM SHORTWAVE IS PROGGED TO DROP SWD THROUGH THE TROF...ACCOMPANIED BY SLIGHTLY BETTER MOISTURE AND LIFT. MEANWHILE THIS VORT IS PROGGED TO INDUCE SFC LOW DEVELOPMENT ALONG THE STATIONARY FRONTAL BOUNDARY TO OUR NORTH...THEN GIVE IT A SLIGHT NUDGE SWD TOWARD THE FORECAST AREA. THE INCREASING MOISTURE/CLOUD COVER WILL LEAD TO TEMPS A LITTLE LOWER THAN TODAY...WHILE ULTIMATELY LEADING TO SLIGHTLY HIGHER POPS FOR FRIDAY WHEN THE SHORTWAVE IS FORECAST TO CROSS THE AREA. THE FRONT IS PROGGED TO HANG UP OVER THE NRN 1/2 OF THE AREA BEFORE WASHING OUT THROUGH THE WEEKEND. THIS MINOR FROPA SHOULD LEAD TO ONLY A SLIGHT COOL DOWN AND THE INTRUSION OF SLIGHTLY DRIER AIR...MAINLY FOR THE EXTREME NRN ZONES. THE END OF THE WEEKEND AND EARLY NEXT WEEK LOOK MAINLY DRY AS DRIER AIR ALOFT IS PROGGED TO FILTER ACROSS THE FORECAST AREA IN THE WAKE OF THE SHORTWAVE...WHILE RIDGING OVER THE CNTL CONUS GRADUALLY BUILDS BACK EWD. CANNOT RULE OUT A STRAY SHOWER OR TWO UNDER THE CAP WITH PLENTIFUL LOW-LEVEL MOISTURE LINGERING... ESPECIALLY OVER THE SRN ZONES...FOR MONDAY AS SRLY SFC WINDS TAKE BACK OVER. MARINE... WITH HIGH PRESSURE REMAINING IN CONTROL OVER THE COASTAL WATERS EXPECTING LIGHT WINDS TO PREVAIL THROUGH THE PERIOD. SRLY SWELL COURTESY OF ERNESTO LOOKS LIKELY BY THURSDAY AS THE STORM CROSSES THE BAY OF CAMPECHE...WITH WAVE HEIGHTS CLIMBING SLIGHTLY AS A RESULT. HOWEVER NO FLAGS ARE ANTICIPATED THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... KLCH 75 93 75 92 77 / 20 30 20 30 30 KBPT 75 92 75 91 76 / 20 20 20 30 20 KAEX 74 96 74 95 74 / 20 20 20 30 20 KLFT 75 92 75 91 76 / 20 30 20 30 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 7, 4:21 AM CDT, 15 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 421 AM CDT TUE AUG 7 2012 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 080930- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 421 AM CDT TUE AUG 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ANOTHER DAY WITH SHOWERS AND THUNDERSTORMS ON TAP. STORMS TODAY WILL PRODUCE CLOUD TO GROUND LIGHTNING AND GUSTY WINDS. STORMS ARE EXPECTED TO END DURING THE EVENING HOURS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE CHANCE FOR SOME SHOWERS AND THUNDERSTORMS THROUGH THE REST OF THE WEEK. A WEAK COOL FRONT IS EXPECTED TO MOVE TO THE COAST LATE IN THE WEEK. THIS WILL ONLY DROP TEMPERATURES A DEGREE OR TWO FROM NORMAL HIGH TEMPERATURES. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-080930- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 421 AM CDT TUE AUG 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT ISOLATED/ SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED/SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH THE PERIOD. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 7, 7:34 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 734 PM CDT TUE AUG 7 2012 LAZ074-080100- EAST CAMERON LA- 734 PM CDT TUE AUG 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CAMERON PARISH UNTIL 800 PM CDT... AT 728 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 4 MILES NORTHEAST OF GIBBSTOWN...MOVING SOUTHWEST AT 5 MPH. A LARGE FUNNEL CLOUD WAS ALSO REPORTED WITH THIS STORM. THE DEVELOPMENT OF TROPICAL FUNNEL CLOUDS...ESPECIALLY WHERE RAIN COOLED BOUNDARIES ...KNOWN AS OUTFLOW BOUNDARIES...AND THE SEABREEZE COLLIDE WILL CONTINUE IN THIS AREA. THESE TROPICAL FUNNEL CLOUDS ARE USUALLY SHORT-LIVED AND DO NOT REACH THE GROUND. IF THE FUNNEL CLOUD BECOMES MORE SEVERE AND REACHES THE GROUND...MINOR DAMAGE MAY OCCUR...AND A TORNADO WARNING WILL LIKELY BE ISSUED. * THE STRONG THUNDERSTORM WILL BE NEAR... GIBBSTOWN AND SWEET LAKE BY 800 PM... ALSO...THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. LAT...LON 2984 9296 2996 9318 3003 9304 2999 9293 RUA
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 5:26 PM CDT | Special Weather Statement | LCH | Vernon | 79 min |
| Aug 7, 7:36 PM CDT | Special Weather Statement | LCH | Sabine | 54 min |
| Aug 8, 6:46 PM CDT | Special Weather Statement | LCH | Newton | 59 min |
Nearby
Special Weather Statements in Louisiana, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.